Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 107, NWS Indianapolis, IN

August 19, 2014Hendricks County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2014, 10:32 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 10:32 PM EDT (02:32 UTC)
Expired
Aug 19, 2014, 11:15 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Hendricks County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 19 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 10:35 PM EDTTSTM WND DMG1 Ne Avon, INLARGE PORTION OF PEAR TREE BROKEN OFF.
Aug 19, 10:35 PM EDTTSTM WND DMG2 N Avon, IN18 INCH DIAMETER TREE UPROOTED AND SEVERAL BROKEN 6 TO 10 INCH LIMBS.
Aug 19, 10:45 PM EDTTSTM WND GST 55Indianapolis Int'L Airp, IN
Aug 19, 10:50 PM EDTHAIL 0.251 W Speedway, INSOME PONDING OF WATER IN THE STREET
Aug 19, 11:15 PM EDTTSTM WND GST 50Indianapolis, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS53 KIND 200232
SVRIND
INC063-097-200315-
/O.NEW.KIND.SV.W.0107.140820T0232Z-140820T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 1115 PM EDT

* AT 1031 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BROWNSBURG...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...PLAINFIELD...SPEEDWAY...SOUTHPORT...BEECH GROVE...
  LAWRENCE...AVON...CLERMONT...EAGLE CREEK RESERVOIR...CAMBY...
  INDIANAPOLIS INT'L AIRPORT...WYNNEDALE...SPRING HILL...CROWS
  NEST...ROCKY RIPPLE...MERIDIAN HILLS...NORTH CROWS NEST...WILLIAMS
  CREEK...MONUMENT CIRCLE AND BROAD RIPPLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 101 AND 126.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 201.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 66 AND 93.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3987 8594 3987 8595 3974 8595 3964 8596
      3963 8611 3967 8652 3990 8649 3991 8594
TIME...MOT...LOC 0232Z 281DEG 23KT 3979 8639

HAIL...0.88IN
WIND...60MPH

$$

RYAN
2 follow-up statements
051 
WWUS53 KIND 200250
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 PM EDT TUE AUG 19 2014

INC063-200301-
/O.CAN.KIND.SV.W.0107.000000T0000Z-140820T0315Z/
HENDRICKS IN-
1050 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDRICKS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3991 8594 3988 8594 3987 8595 3974 8595
      3964 8596 3963 8615 3965 8633 3990 8633
TIME...MOT...LOC 0251Z 281DEG 23KT 3977 8624

$$

INC097-200315-
/O.CON.KIND.SV.W.0107.000000T0000Z-140820T0315Z/
MARION IN-
1050 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 1115 PM EDT...

AT 1047 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEEDWAY...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SOUTHPORT...BEECH GROVE...LAWRENCE...WYNNEDALE...
SPRING HILL...CROWS NEST...ROCKY RIPPLE...MERIDIAN HILLS...NORTH
CROWS NEST...WILLIAMS CREEK...MONUMENT CIRCLE...BROAD RIPPLE...
INDIANA STATE FAIRGROUNDS...HOMECROFT...CASTLETON AND WARREN PARK.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 101 AND 126.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 201.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 93.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 70 AND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3991 8594 3988 8594 3987 8595 3974 8595
      3964 8596 3963 8615 3965 8633 3990 8633
TIME...MOT...LOC 0251Z 281DEG 23KT 3977 8624

HAIL...0.88IN
WIND...60MPH

$$

RYAN
654 
WWUS53 KIND 200314
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT TUE AUG 19 2014

INC097-200324-
/O.EXP.KIND.SV.W.0107.000000T0000Z-140820T0315Z/
MARION IN-
1114 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT 
1115 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3991 8594 3988 8594 3987 8595 3974 8595
      3964 8596 3963 8615 3965 8633 3990 8633
TIME...MOT...LOC 0314Z 281DEG 23KT 3974 8605

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:31 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 19, 10:31 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT TUE AUG 19 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 220 PM EDT TUE AUG 19 2014

A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA TONIGHT AND
STALL OUT IN THE VICINITY FOR MOST OF THE WEEK. THIS WILL SERVE
TO KEEP THE WEATHER UNSETTLED OVERALL INTO THE WEEKEND. THIS FRONT
MAY DISSIPATE BY EARLY NEXT WEEK.

&&

.NEAR TERM /OVERNIGHT/...
ISSUED AT 953 PM EDT TUE AUG 19 2014

WAVE ALOFT AND FRONTAL BOUNDARY CONTRIBUTING TO NEAR SEVERE
CONVECTION THIS EVENING...MAINLY NORTH/WEST OF THE INDY METRO.
TEMPS GENERALLY REMAINED IN THE 70S AT 0130Z.

MAIN FOCUS FOR THE EVENING UPDATE IS THE ONGOING CONVECTION OVER
NORTH CENTRAL INDIANA IN THE VICINITY OF MID LEVEL VORT. STORMS
HAVE PRODUCED GUSTY WINDS AND SMALL HAIL SO FAR THIS EVENING...BUT
LIGHTNING HAS BEEN PROLIFIC AND ACTUALLY HAS INCREASED TO SOME
DEGREE WITH NIGHTFALL WITHIN THE WARM UNSTABLE AIRMASS STILL OVER
THE REGION. WITH INSTABILITY SLOWLY DIMINISHING AND LAPS SOUNDINGS
SHOWING THE ONSET OF THE NOCTURNAL INVERSION...EXPECT STORMS TO
REMAIN SUBSEVERE INTO THE OVERNIGHT. FREQUENT LIGHTNING AND HEAVY
RAINFALL WILL BE THE PRIMARY CONCERNS AS STORMS SHIFT EAST ACROSS
THE FORECAST AREA OVER THE NEXT 3-4 HOURS WITH THE UPPER
WAVE. WILL PLACE LIKELY POPS IN OVER NORTHERN COUNTIES RIGHT NOW
WHERE STORMS ARE FOCUSED WITH LOWER POPS FURTHER SOUTH.

STORMS SHOULD BE OUT OF THE FORECAST AREA BY 06-07Z WITH DRY
CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT AS SLIGHTLY DRIER
AIR BUILDS IN. SETUP LATE TONIGHT WITH LIGHT WINDS AND PLENTY OF
AVAILABLE LOW LEVEL MOISTURE LOOKS FAVORABLE FOR AREAS OF FOG...AS
HAS BEEN THE CASE THE LAST FEW OVERNIGHTS.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 220 PM EDT TUE AUG 19 2014

NORTHWEST UPPER FLOW EXPECTED ACROSS THE AREA DURING THIS
PERIOD...AS AN UPPER TROUGH GRADUALLY SHIFTS INTO NEW ENGLAND AND A
HEAT RIDGE BUILDS INTO THE LOWER MISSISSIPPI VALLEY AND GULF COAST
STATES.

FRONTAL ZONE THAT MOVES INTO THE AREA TONIGHT LOOKS TO LINGER IN THE
VICINITY THROUGH THE REST OF THE PERIOD. WARM ADVECTION BEGINS
WEDNESDAY AFTERNOON...AND THIS COMBINED WITH A POTENTIALLY VERY
UNSTABLE AIR MASS MAY SPARK OFF SOME CONVECTION BY LATE IN THE DAY
WEDNESDAY. WILL GO WITH CHANCE POPS DURING THE AFTERNOON HOURS.

WARM ADVECTION PATTERN GETS STRONGER BY WEDNESDAY NIGHT INTO
THURSDAY...SO BETTER CHANCES OF CONVECTION ARE PROBABLE DURING THOSE
TIMES. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY FOR NOW DUE TO
QUESTIONS REVOLVING AROUND THE LOCATION/TIMING OF CONVECTION...BUT
LAPSE RATES/DEEP SHEAR CONTINUE TO LOOK FAVORABLE FOR STORM
ORGANIZATION/POTENTIAL SEVERE THREAT INTO THURSDAY.

BEYOND THURSDAY...DEEP SHEAR DIMINISHES WITH TIME...HOWEVER THE LOCAL
AREA CONTINUES TO BE ON THE EDGE OF A MID LEVEL CAP. AS A
RESULT...ADDITIONAL CONVECTIVE CLUSTERS MAY BE POSSIBLE INTO FRIDAY
WITH ANY POSSIBLE DISTURBANCES THAT MAY RIPPLE THROUGH THE FLOW.
WILL KEEP CHANCE POPS GOING INTO FRIDAY. PRECIPITABLE WATERS
1.50-2.00 INCHES SUGGEST HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD.

LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE
THROUGH THE SHORT TERM LOOK REASONABLE FOR THE MOST PART.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 207 PM EDT TUE AUG 19 2014

ONLY CERTAINTY WITH THIS FORECAST DURING THIS PERIOD IS THE
CONTINUATION OF SOME VERY WARM SUMMER WEATHER DURING THE WEEKEND.
GFS AND ECMWF CONTINUE TO KEEP THE STRONG RIDGE IN PLACE ALOFT
DURING THIS PERIOD AND NOW HAVE BACKED OFF ON THE FLATTENING OF
THE RIDGE UNTIL TUESDAY AS A COLD FRONT GOES THROUGH THE AREA AND
RETURNS TEMPERATURES CLOSER TO SEASONAL NORMALS. PRIOR TO
TUESDAY...MODELS AND ALLBLEND CONTINUE TO INDICATE POPS ON
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS SEVERAL BOUNDARIES LOOK TO
REMAIN IN PLACE NEAR CENTRAL INDIANA. THUS WILL CONTINUE WITH LOW
CHC POPS FOR NOW DURING THAT TIME AS A VERY WARM AND HUMID AIR
MASS WILL REMAIN IN PLACE.

&&

.AVIATION /DISCUSSION FOR THE 20/0300Z TAF UPDATE/...

ISSUED AT 1027 PM EDT TUE AUG 19 2014

UPDATE...
SHOWERS AND THUNDERSTORMS COULD CAUSE PERIODS OF MVFR/IFR
CONDITIONS OVER THE NEXT FEW HOURS AS THEY PASS OVER KIND. THEY
ARE JUST STARTING TO ENTER THE WESTERN PORTIONS OF THE METRO AT
THIS TIME.

PREVIOUS DISCUSSION...
THUNDERSTORMS WILL IMPACT KIND AND KLAF WITHIN THE NEXT 1 TO 2
HOURS. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE DURING ANY
SHOWERS AND THUNDERSTORMS. ELSEWHERE...DO NOT ANTICIPATE
ADDITIONAL CONVECTIVE DEVELOPMENT AT KHUF OR KBMG ANY MORE THIS
EVENING.

HIGH DEW POINTS AND LIGHT WINDS WILL RESULT IN FOG FORMATION AT
ALL TAF SITES TONIGHT...MVFR AT KIND...AND IFR OR WORSE AT
REMAINING SITES. FOG WILL BURN OFF BY MID-MORNING TOMORROW AND
VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TAF PERIOD.

WINDS WILL BE WESTERLY AT 5 TO 10 KTS...GUSTING HIGHER IN STORMS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...RYAN
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 19, 5:41 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT TUE AUG 19 2014

INZ021-028>031-035>049-051>057-060>065-067>072-201000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
541 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO IMPACT PORTIONS OF CENTRAL INDIANA THROUGH THE
OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE
EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE.
DANGEROUS LIGHTNING WILL BE A THREAT FROM ANY THUNDERSTORM.

TIMING: MAIN SEVERE THREAT UNTIL 1100 PM EDT.

DISCUSSION: THE REMNANTS OF AN UPPER WAVE OVER ILLINOIS AND A COLD
FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL RESULT IN
SCATTERED THUNDERSTORM DEVELOPMENT CONTINUING THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH SATURDAY.
NO WIDESPREAD SEVERE STORMS ARE ANTICIPATED AT THIS TIME...HOWEVER
LIGHTNING AND HEAVY RAINFALL ARE ALWAYS A THREAT FROM ANY
THUNDERSTORM.

DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA AND STALL
OUT. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL THROUGH
MOST OF THE UPCOMING WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD
BACK OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Aug 19, 8:50 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT TUE AUG 19 2014

INZ021-029-030-200130-
CARROLL-CLINTON-TIPPECANOE-
850 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLINTON...SOUTHERN
CARROLL AND NORTHERN TIPPECANOE COUNTIES UNTIL 930 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WEST LAFAYETTE...OR 7 MILES
NORTH OF LAFAYETTE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELPHI...
  ROSSVILLE...
  FLORA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4056 8637 4035 8661 4045 8700 4057 8696
      4057 8678 4061 8678
TIME...MOT...LOC 0050Z 286DEG 21KT 4051 8685

RYAN
Special weather statement, Aug 19, 9:44 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EDT TUE AUG 19 2014

INZ030-031-038-200230-
CLINTON-HOWARD-TIPTON-
944 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHWESTERN HOWARD AND
WESTERN TIPTON COUNTIES UNTIL 1030 PM EDT...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FRANKFORT...
  KIRKLIN...
  MICHIGANTOWN...
  RUSSIAVILLE...
  KEMPTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4022 8611 4022 8624 4019 8624 4018 8651
      4018 8661 4032 8666 4048 8623
TIME...MOT...LOC 0144Z 259DEG 18KT 4025 8651

TDUD
Special weather statement, Aug 19, 9:50 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 PM EDT TUE AUG 19 2014

INZ036-037-045-046-200230-
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
950 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN BOONE...HENDRICKS...
SOUTHEASTERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES UNTIL 1030
PM EDT...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF GREENCASTLE...OR 16 MILES
SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DANVILLE...
  BROWNSBURG...
  GROVELAND...
  NORTH SALEM...
  JAMESTOWN...
  LIZTON...
  PITTSBORO...
  AVON...
  WHITESTOWN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4002 8632 3971 8633 3970 8690 3989 8692
TIME...MOT...LOC 0151Z 264DEG 25KT 3983 8676

TDUD
Local storm report, Aug 19, 10:21 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1021 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND GST     TIPTON                  40.28N  86.04W
08/19/2014  E60 MPH          TIPTON             IN   TRAINED SPOTTER

1018 PM     HAIL             TIPTON                  40.28N  86.04W
08/19/2014  E0.25 INCH       TIPTON             IN   TRAINED SPOTTER

&&

BHH
Special weather statement, Aug 19, 10:22 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT TUE AUG 19 2014

INZ038>040-200300-
HAMILTON-MADISON-TIPTON-
1022 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HAMILTON...NORTHERN
MADISON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 1100 PM EDT...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TIPTON...OR 16 MILES SOUTHEAST OF
KOKOMO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELWOOD...
  ALEXANDRIA...
  FRANKTON...
  ORESTES...
  SUMMITVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4025 8558 4025 8557 4019 8557 4017 8608
      4034 8611 4038 8558
TIME...MOT...LOC 0222Z 269DEG 24KT 4027 8597

RYAN
Special weather statement, Aug 19, 10:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT TUE AUG 19 2014

INZ046-047-200330-
HENDRICKS-MARION-
1025 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR HENDRICKS AND MARION COUNTIES
UNTIL 1130 PM EDT...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DANVILLE...OR 18 MILES WEST OF
INDIANAPOLIS...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INDIANAPOLIS...
  BROWNSBURG...
  PLAINFIELD...
  SPEEDWAY...
  SOUTHPORT...
  BEECH GROVE...
  LAWRENCE...
  AVON...
  CLERMONT...
  EAGLE CREEK RESERVOIR...
  CAMBY...
  INDIANAPOLIS INT'L AIRPORT...
  WYNNEDALE...
  SPRING HILL...
  CROWS NEST...
  ROCKY RIPPLE...
  NORTH CROWS NEST...
  MERIDIAN HILLS...
  WILLIAMS CREEK...
  MONUMENT CIRCLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3990 8594 3987 8593 3987 8595 3964 8595
      3963 8602 3967 8662 3991 8657
TIME...MOT...LOC 0225Z 280DEG 27KT 3980 8646

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:17 PM EDTSpecial Weather StatementINDCarroll43 min
Aug 19, 8:39 PM EDTSpecial Weather StatementINDParke36 min
Aug 19, 8:50 PM EDTSpecial Weather StatementINDCarroll40 min
Aug 19, 9:25 PM EDTAreal Flood AdvisoryINDCarroll, Clinton, Howard, Tippecanoe3 hr
Aug 19, 9:44 PM EDTSpecial Weather StatementINDClinton46 min
Aug 19, 9:50 PM EDTSpecial Weather StatementINDHendricks40 min
Aug 19, 10:22 PM EDTSpecial Weather StatementINDTipton38 min
Aug 19, 10:25 PM EDTSpecial Weather StatementINDHendricks, Marion65 min
Aug 19, 10:52 PM EDTSpecial Weather StatementINDPutnam38 min
Aug 19, 10:59 PM EDTAreal Flood AdvisoryINDHendricks, Marion3 hr
Aug 19, 11:13 PM EDTSpecial Weather StatementINDHancock47 min
Aug 19, 11:38 PM EDTSpecial Weather StatementINDJohnson, Monroe, Morgan, Owen, Shelby67 min
Aug 19, 11:41 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby49 min
Aug 19, 11:44 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 2 more61 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.